Alert archive / South Dakota / Red Flag Warnings in 2011

Red Flag Warning 4, NWS Aberdeen, SD

November 3, 2011

NWS Aberdeen, SD issued this red flag warning at Nov 3, 2011, 3:30 AM CDT. It took effect at Nov 3, 2011, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 3:30 AM CDT (08:30 UTC)
In effect from
Nov 3, 2011, 1:00 PM CDT
Expired
Nov 3, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Aberdeen, SD

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WWUS83 KABR 030830
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
330 AM CDT THU NOV 3 2011

...DRY AND WINDY CONDITIONS ARE EXPECTED TODAY...

.DRY AIR PUSHING INTO THE REGION TODAY WILL SET THE STAGE FOR
DANGEROUSLY LOW RELATIVE HUMIDITIES. WITH HIGH TEMPERATURES IN THE
MID 50S EXPECTED...LOW DEW POINTS COULD RESULT IN MINIMUM RELATIVE
HUMIDITY VALUES AS LOW AS 15 TO 25 PERCENT. A TIGHT PRESSURE
GRADIENT WILL ALSO DEVELOP ACROSS THE WESTERN DAKOTAS WITH
SUSTAINED WINDS OF 15 TO 30 MPH LIKELY. WIND GUSTS COULD EXCEED 40
MPH AT TIMES.

SDZ267-030930-
/O.CAN.KABR.FW.A.0003.111103T1800Z-111104T0000Z/
LOWER BAD RIVER-
330 AM CDT THU NOV 3 2011

...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITY FOR FIRE ZONE 267...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE FIRE
WEATHER WATCH. 

$$

SDZ268-032030-
/O.UPG.KABR.FW.A.0003.111103T1800Z-111104T0000Z/
/O.NEW.KABR.FW.W.0004.111103T1800Z-111104T0000Z/
UPPER CHEYENNE-
230 AM MDT THU NOV 3 2011

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 268...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONE 268 

* WIND: SOUTH WINDS 10 TO 15 MPH WITH GUSTS TO AROUND 30 MPH
  INCREASING TO 20 TO 30 MPH IN THE AFTERNOON.

* HUMIDITY: READINGS OF 15 TO 25 PERCENT IN THE AFTERNOON.

* IMPACTS: GUSTY SOUTHERLY WINDS COMBINED WITH LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE
  GROWTH THIS AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$
SD

HTTP://WEATHER.GOV/ABERDEEN
2 follow-up statements
621 
WWUS83 KABR 031940
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
240 PM CDT THU NOV 3 2011

...DRY AND WINDY CONDITIONS EXPECTED FRIDAY...

.A DRY AIR MASS WILL REMAIN IN PLACE THROUGH FRIDAY EVENING. A
STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE AREA ON
FRIDAY AND ALLOW FOR STRONG SOUTHERLY WINDS TO DEVELOP. MINIMUM
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BETWEEN 20 AND 30
PERCENT DURING PEAK HEATING. THE COMBINATION OF LOW
HUMIDITY...STRONG WINDS AND EXTREMELY DRY FUELS WILL SET THE STAGE
FOR CRITICAL FIRE WEATHER CONDITIONS.

SDZ268-040000-
/O.CON.KABR.FW.W.0004.000000T0000Z-111104T0000Z/
UPPER CHEYENNE-
140 PM MDT THU NOV 3 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 268...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING.

* AFFECTED AREA: IN SOUTH DAKOTA...FIRE ZONE 268 

* WIND: SOUTH WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH.

* HUMIDITY: READINGS OF 15 TO 25 PERCENT.

* IMPACTS: GUSTY SOUTHERLY WINDS COMBINED WITH LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID 
  FIRE GROWTH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

MNZ039-046-SDZ271>273-040900-
/O.NEW.KABR.FW.A.0004.111104T1700Z-111104T2300Z/
TRAVERSE-BIG STONE-UPPER JAMES RIVER-PRAIRIE COTEAU-
RED RIVER VALLEY-
240 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON FOR GUSTY WINDS
AND LOW HUMIDITY FOR FIRE ZONES 039...046...271...272 AND 273...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. 

* AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046. IN SOUTH
  DAKOTA...FIRE ZONES 271...272 AND 273.

* WIND: SOUTH WINDS FROM 20 TO 35 MPH...GUSTING TO AROUND 45 MPH.

* HUMIDITY: MINIMUM READINGS FROM 20 TO 30 PERCENT.

* IMPACTS: GUSTY SOUTHERLY WINDS COMBINED WITH LOW RELATIVE 
  HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID 
  FIRE GROWTH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TMT

HTTP://WEATHER.GOV/ABERDEEN
073 
WWUS83 KABR 040022
RFWABR

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
722 PM CDT THU NOV 3 2011

...DRY AND WINDY CONDITIONS EXPECTED FRIDAY...

.A DRY AIR MASS WILL REMAIN IN PLACE THROUGH FRIDAY EVENING. A
STRONG SURFACE PRESSURE GRADIENT WILL DEVELOP OVER THE AREA ON
FRIDAY AND ALLOW FOR STRONG SOUTHERLY WINDS TO DEVELOP. MINIMUM
RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BETWEEN 20 AND
30 PERCENT DURING PEAK HEATING. THE COMBINATION OF LOW HUMIDITY...
STRONG WINDS AND EXTREMELY DRY FUELS WILL SET THE STAGE FOR
CRITICAL FIRE WEATHER CONDITIONS.

SDZ268-040130-
/O.EXP.KABR.FW.W.0004.000000T0000Z-111104T0000Z/
UPPER CHEYENNE-
622 PM MDT THU NOV 3 2011

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 



$$

MNZ039-046-SDZ271>273-041230-
/O.CON.KABR.FW.A.0004.111104T1700Z-111104T2300Z/
TRAVERSE-BIG STONE-UPPER JAMES RIVER-PRAIRIE COTEAU-
RED RIVER VALLEY-
722 PM CDT THU NOV 3 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 039...046...271...
272 AND 273...

A FIRE WEATHER WATCH REMAINS IN EFFECT FRIDAY AFTERNOON. 

* AFFECTED AREA: IN MINNESOTA...FIRE ZONES 039 AND 046. IN 
  SOUTH DAKOTA...FIRE ZONES 271...272 AND 273. 

* WIND: SOUTH WINDS FROM 20 TO 35 MPH...GUSTING TO AROUND 45 
  MPH.

* HUMIDITY: MINIMUM READINGS FROM 20 TO 30 PERCENT.

* IMPACTS: GUSTY SOUTHERLY WINDS COMBINED WITH LOW RELATIVE
  HUMIDITY AND DRY FUELS WILL BRING THE POTENTIAL FOR RAPID FIRE
  GROWTH FRIDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

MOHR

HTTP://WEATHER.GOV/ABERDEEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this red flag warning went out at Nov 3, 3:21 AM CDT, 9 minutes earlier.

Area forecast discussion, Nov 3, 3:21 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
321 AM CDT THU NOV 3 2011

.SHORT TERM...TODAY THROUGH SATURDAY
THE MAIN CONCERN IN THE SHORT TERM IS FIRE WEATHER CONDITIONS
TODAY AND FRIDAY. A SECONDARY CHALLENGE IS PCPN CHANCES ON SATURDAY.

AN AREA OF LOW PRESSURE OVER THE NORTHERN HIGH PLAINS WILL RESULT
IN A TIGHT PRESSURE GRADIENT ACROSS THE NORTHERN PLAINS TODAY.
WHILE 0.5 KM WINDS INTENSIFIES TO 25 TO 30 KNOTS THIS
AFTERNOON...THEY ARE WEST OF THE STRONGEST AXIS OF WINDS ALOFT.
BUFFER SOUNDINGS ARE SHOWING PEAK GUSTS IN KPIR/KMBG AROUND 30
KNOTS AT BEST. THE TIGHT PRESSURE GRADIENT REMAINS ACROSS THE
REGION THOUGH FRIDAY NIGHT...WHICH SHOULD PRODUCE WARMER THAN
NORMAL LOW TEMPERATURES.

AS FOR PCPN CHANCES ON SATURDAY...ALL MODELS ARE SLOWER WITH BRING
PCPN INTO THE REGION. IN FACT...SEVERAL MODELS ARE SUGGESTING
SATURDAY COULD BE DRY AND WARM. FOR THIS FORECAST PACKAGE...HAVE
DELAYED THE ONSET OF PCPN UNTIL 21Z AND INCREASED HIGH
TEMPERATURES ACROSS THE BOARD. BASED ON THE AMOUNT OF
WAA...WOULD NOT BE TOO SURPRISED IF SOME LOCATIONS IN THE EASTERN
CWA WARM INTO THE LOWER 60S.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
THE PERIOD STARTS OFF WITH AN UPPER LEVEL SHORTWAVE TRACKING FROM
EASTERN COLORADO TO CENTRAL MINNESOTA ON THE EASTERN EDGE OF BROAD
TROUGHINESS OVER THE WESTERN AND CENTRAL PART OF THE COUNTRY. THE
WESTERN PORTION OF THE TROUGH BEGINS TO DIG SOUTHWARD OVER THE
WESTERN UNITED STATES ON SUNDAY...THEN SLOWLY PUSHES
EASTWARD...REACHING THE PLAINS BY TUESDAY MORNING AND TRACKING
EAST OF THE PLAINS ON WEDNESDAY.

AT THE SURFACE...LOW PRESSURE WILL BE CENTERED OVER EASTERN
COLORADO/WESTERN NEBRASKA SATURDAY EVENING WITH PRECIPITATION JUST
DEVELOPING OVER THE FAR WESTERN PART OF THE STATE. THE LOW TRACKS
NORTHEAST TO THE EASTERN DAKOTAS BY SUNDAY MORNING THEN TO
CENTRAL ONTARIO BY SUNDAY EVENING. WITH THE LOW TRACKING DIRECTLY
OVER THE CWA...LOOKS AS THOUGH LOW LEVEL WARM AIR WILL KEEP THE
PRECIPITATION IN THE FORM OF RAIN SATURDAY NIGHT FOR MOST OF THE
CWA...WITH A POSSIBLE SWITCH OVER TO SNOW ACROSS THE WEST LATE
SATURDAY NIGHT. THE COLDER AIR SPREADS EASTWARD ON SUNDAY
MORNING...BUT MOST OF THE PRECIPITATION WILL HAVE COME TO AN END
BY THEN. WILL KEEP A SCHC POP GOING FOR LINGERING SNOW ACROSS THE
NORTHERN CWA DURING THE MORNING...WITH NO MENTION OF WEATHER IN
THE AFTERNOON. DUE TO THE SPEED OF THE SYSTEM...EXPECT
PRECIPITATION AMOUNTS TO BE OF LITTLE SIGNIFICANCE. GENERALLY
LOOKING AT LESS THAN ONE TENTH OF AN INCH OF LIQUID...WITH SNOW
AMOUNTS LESS THAN ONE INCH ACROSS THE WEST. HIGH PRESSURE SETTLES
IN OVER THE REGION BEHIND THE EXITING STORM SYSTEM AND LOOKS TO
REMAIN DOMINANT THROUGH THE DAY WEDNESDAY WITH THE MODELS HINTING
AT ANOTHER TROUGH APPROACHING LATE IN THE PERIOD.

TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE PERIOD UNDER THE
INFLUENCE OF CLOUD COVER ON SUNDAY...AND UNDER COOL HIGH PRESSURE
MONDAY THROUGH WEDNESDAY.

&&

.AVIATION...
06Z TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED OVERNIGHT AND THURSDAY UNDER MOSTLY
CLEAR SKIES. LOOK FOR SOUTHERLY WINDS TO INCREASE INTO THE 20 TO
35 MPH RANGE THURSDAY AFTERNOON.

&&

.FIRE WEATHER...
DRY AIR PUSHING INTO THE REGION WILL SET THE STAGE TODAY FOR
DANGEROUSLY LOW RELATIVE HUMIDITIES. WITH HIGH TEMPERATURES IN THE
MID 50S EXPECTED...LOW DEW POINTS COULD RESULT IN MINIMUM RELATIVE
HUMIDITY VALUES AS LOW AS 15 TO 25 PERCENT. A TIGHT PRESSURE
GRADIENT WILL ALSO DEVELOP ACROSS THE WESTERN DAKOTAS WITH
SUSTAINED WINDS OF 15 TO 30 MPH LIKELY FOR FIRE WEATHER ZONE 268.
WIND GUSTS COULD EXCEED 40 MPH AT TIMES. EXPLOSIVE FIRE GROWTH
POTENTIAL IS CERTAINLY A CONCERN TODAY FOR NORTH CENTRAL SOUTH
DAKOTA.

STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES ARE ALSO POSSIBLE ON
FRIDAY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH
WILL BE POSSIBLE FOR LOCATIONS EAST OF THE MISSOURI RIVER VALLEY.
THESE STRONG WINDS WILL COMBINE WITH MINIMUM RELATIVE HUMIDITY
VALUES AROUND 30 PERCENT TO RESULT IN A POTENTIALLY EXPLOSIVE FIRE
WEATHER DAY. THE DAY SHIFT MAY CONSIDER ISSUING A FIRE WEATHER
WATCH FOR FRIDAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...RED FLAG WARNING FROM NOON TODAY TO 6 PM MDT THIS EVENING FOR
     UPPER CHEYENNE.

MN...NONE.
&&

SHORT TERM...SD
LONG TERM...PARKIN
AVIATION...PARKIN
FIRE WEATHER...SD

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Nov 2, 2:19 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
219 PM CDT WED NOV 2 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-031930-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
219 PM CDT WED NOV 2 2011 /119 PM MDT WED NOV 2 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY HIGH TO EXTREME FIRE WEATHER IS EXPECTED ON THURSDAY FOR
LOCATIONS WEST OF THE JAMES RIVER VALLEY. A FIRE WEATHER WATCH
REMAINS IN EFFECT ALONG AND WEST OF THE MISSOURI RIVER.

STRONG SOUTH WINDS WILL DEVELOP FRIDAY ACROSS NORTHEAST SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA. A WIND ADVISORY HEADLINE MAY BE
NEEDED.

THE FIRST SNOWFALL OF THE SEASON WILL BE POSSIBLE LATE SATURDAY
NIGHT INTO SUNDAY MORNING...MAINLY ALONG AND WEST OF THE MISSOURI
RIVER VALLEY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 2:40 PM CDTFire Weather WatchABR13 hr

Nearby

Red Flag Warnings in South Dakota, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.